AF Association

Warfarin results and af meds

I am currently taking warfarin for mechanical heart valve replacement and have developed AF persistent since having a mallory weiss tear in dec. I had my meds changed last week for the af to bisoprolol and digoxin. Just had warfarin check and its jumped up quite high could this be as a result of changing meds i was on metoprolol before that on 50mg twice daily. Any advice would be appreciated.Thanks

10 Replies
oldestnewest

Warfarin doses often need to change with changes in diet or medication. I'm assuming by jumped high you mean your INR is higher. Usually with a mechanical valve the target INR is higher than for just AF.

1 like
Reply

Thank you

Reply

It's worth getting your INR checked weekly initially. I assume you have a good and regular amount of Vit K in your diet? Also, were these drugs prescribed by a cardio or EP rather than a GP?

1 like
Reply

Yes these drugs were prescribed by cardiac consultant. Have been on warfarin for 12 years

Reply

I use four drug interactions sites. Spoiler. All four state there is no interaction between digoxin and warfarin.

drugs.com/drug_interactions...

webmd.com/interaction-check...

rxlist.com/drug-interaction...

reference.medscape.com/drug...

My favourite is the first one.

Metallic valves usually have a higher INR than for AF. Your surgeon should have told you in writing. Are they still issuing the orange books for warfarin records?

Reply

changes to anything can affect warfarin readings, so yes, changes to meds can affect it. My INR is not particularly well controlled, so often have to go to clinic every couple of weeks which is a pain. Hope it settles down soon

1 like
Reply

Thank you😀

Reply

Hi was intested in reading your post lindyloo , would you mind telling me our bad your valve got before the op ? im on blood thinner and bisoprol. with yearly checks on mitral valve but i noticed of late ectopic have worsened i dont know the drig you was on befor repkacement valve my brother has AF but he refused to go warfrin because of all the messing about checking levels etc for dosage do hope you get some answers soon regards Holly

Reply

My husband had op 12 yests ago and his valcwme had calcufied so much the drs didnt know how he was living he was going through heart failure and dr didnt recognise it was treating as chest infection. Before that for 2 years he didnt really have any symptoms but had yearly check up with cardiologist. Said if he didbt have op he had about 2?weeks to live they hadnt seen a valve so calcified!!

Reply

oh my goodness , what an ordeal yes good job he had op when he did sounded like a long haul for you both best wishes Holly

1 like
Reply

You may also like...